Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 380, NWS Atlanta, GA

September 17, 2020Coweta County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 3:32 PM EDT for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2020, 3:32 PM EDT (19:32 UTC)
Expired
Sep 18, 2020, 2:47 AM EDT
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Line Creek at Highway 85 near Senoia (LING1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:26 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 17, 3:26 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Thu Sep 17 2020

.SHORT TERM /Tonight through Friday Night/...

Only light rain showers are scattered across the forecast area
this afternoon from the remnants of Sally. The center of what
remains of Sally will continue to gradually push east-
northeastward out of the forecast area through this evening. Any
lingering wraparound light rain showers will also come to an end
through late evening as this occurs. Fortunately, any additional
QPF will be very light and not exacerbate ongoing flooding of
streams and rivers caused by the very heavy rainfall last night
and early this morning.

On Friday, the main story (other than ongoing river flooding) will
be a cold front pushing into the state. Mainly dry but cloudy
conditions are anticipated ahead of the front, though there may be
sufficient lingering moisture for a few isolated showers in central
Georgia tomorrow afternoon into tomorrow night. Otherwise, tomorrow
will mark the onset of a period of very fall-like weather as cooler
temperatures and lower dewpoints begin to filter southward.

RW

.LONG TERM /Saturday through Thursday/...

Much of the long term forecast will be quiet, with below normal
temperatures and dry conditions.

An upper level shear axis will set up across the southern CWA late
Friday into late Saturday. This feature may help provide some upper
lift across the southern third of the outlook area, but with drier
air moving in from the north, pops should be limited. Not much
surface instability and lapse rates remain weak, so thunder chances
should remain fairly isolated. The shear axis gets nudged southward
by early Sunday as a longwave trough pushes off the east coast. The
CWA should remain in weak NW flow aloft for the remainder of the
forecast period.

At the surface, high pressure will begin building in from the north
early Saturday. The high center will build down the spine of the
Appalachians through the weekend into early next week.

NListemaa

&&

.AVIATION...
18Z Update...
Lingering very light shra around the remnant center of TD Sally
remain possible before largely tapering by 00z. Cigs have begun
to improve to MVFR at most TAF sites though patchy IFR remains,
mainly near AHN. Cigs will likely range from MVFR to VFR at ATL
sites tonight with more persistent improvement to VFR more likely
by Friday afternoon. Wind speeds will continue to lessen to
around 8-12kts through evening with a few gusts 15-20kts through
20z. Initial NE direction should begin to shift toward NNW around
and after 00z.

//ATL Confidence...18Z Update...
Medium confidence.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  81  62  71 /  50  10  10  20
Atlanta         65  80  63  72 /  20  10  10  20
Blairsville     60  76  56  70 /  40  10  10  10
Cartersville    64  80  62  74 /  20  10  10  10
Columbus        68  83  68  76 /  20  20  20  30
Gainesville     65  80  62  71 /  40  10  10  20
Macon           67  82  65  73 /  40  20  20  30
Rome            66  80  61  75 /  20   5  10  10
Peachtree City  65  81  63  73 /  20  10  10  20
Vidalia         70  80  67  74 /  50  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 17, 10:00 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 AM EDT Thu Sep 17 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford-
Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette-
Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock-
Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson-
Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe-
Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee-
Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-
Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-
Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-
Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson-
1000 AM EDT Thu Sep 17 2020

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

The remnants of what was once Hurricane Sally, will continue to move
northeast across the area today with the heaviest rain and winds
ending by early this afternoon. No significant additional impacts
are expected across the area, however residual flooding of creeks,
streams, and low lying areas will exist through the day and into
tonight.

Periods of light to moderate rain will continue mainly across
northeast and east-central Georgia through the afternoon. The flash
flood threat will continue to diminish through the day.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time, but any flood or post-
event damage reports are encouraged to be reported to NWS Atlanta,
by visiting our web page: www.weather.gov/ffc.

In the hours before

Local storm report, Sep 17, 1:05 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 SSW MONROE            33.76N  83.72W
09/17/2020                   WALTON             GA   EMERGENCY MNGR

            CRISTWELL RD SE IN MONROE IS PARTIALLY WASHED OUT FROM
            MOUNTAIN CREEK WITH INUNDATION CREATING SINKHOLES.

&&

EVENT NUMBER FFC2001219

THIEM
Local storm report, Sep 17, 1:27 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 SSW ARCADE            34.04N  83.58W
09/17/2020                   JACKSON            GA   EMERGENCY MNGR

            MCCREERY RD IS CLOSED DUE TO A FLOODED CREEK OVER THE
            ROADWAY.

&&

EVENT NUMBER FFC2001220

THIEM
Local storm report, Sep 17, 1:32 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 NE BRASELTON          34.13N  83.74W
09/17/2020                   JACKSON            GA   EMERGENCY MNGR

            CHARLIE COOPER RD HAS BEEN CLOSED DUE TO A FLOODED
            CREEK RUNNING OVER THE ROADWAY NE OF BRABELTON.

&&

EVENT NUMBER FFC2001221

THIEM
Local storm report, Sep 17, 2:13 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      AVERA                   33.19N  82.53W
09/17/2020                   JEFFERSON          GA   EMERGENCY MNGR

            ROAD WASHED OUT DUE TO HIGH WATER NEAR CLARKS MILL ROAD
            AND HWY 102/88. TIME ESTIMATED.

&&

EVENT NUMBER FFC2001222

DJN
Local storm report, Sep 17, 2:44 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      1 SW OGLETHORPE         32.28N  84.08W
09/17/2020                   MACON              GA   EMERGENCY MNGR

            HEAVY RAIN CAUSED A BEAVER DAM TO BREAK AND FLOOD HWY
            49 NEAR MILL CREEK. PUBLIC WORKS HAD SOUTHBOUND LANES
            SHUT DOWN UNTIL WATER RECEDED. TIME ESTIMATED.

&&

EVENT NUMBER FFC2001223

DJN
Local storm report, Sep 17, 2:47 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT THU SEP 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     FLASH FLOOD      2 ESE MARSHALLVILLE     32.45N  83.91W
09/17/2020                   MACON              GA   EMERGENCY MNGR

            PART OF HWY 127 EAST OF MARSHALLVILLE HAD HIGH WATER
            RUNNING OVER IT THAT CAUSED PART OF THE SHOULDER AND
            RIGHT LANE TO BECOME IMPASSABLE. TIME ESTIMATED. CREWS
            WERE STILL WORKING ON IT THROUGH MORNING.

&&

EVENT NUMBER FFC2001224

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:10 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more6 hr
Sep 16, 11:25 PM EDTFlash Flood WarningFFCCrisp, Dooly, Macon, Taylor7 hr
Sep 17, 12:00 AM EDTFlash Flood WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more11 hr
Sep 17, 12:45 AM EDTFlash Flood WarningFFCHarris, Lamar, Monroe, Pike, Talbot, Upson7 hr
Sep 17, 1:13 AM EDTFlash Flood WarningFFCMeriwether, Troup5 hr
Sep 17, 2:49 AM EDTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more7 hr
Sep 17, 2:59 AM EDTFlash Flood WarningFFCBaldwin, Jones, Wilkinson8 hr
Sep 17, 3:29 AM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more3 hr
Sep 17, 3:34 AM EDTFlash Flood WarningFFCDeKalb, Gwinnett, Newton, Rockdale6 hr
Sep 17, 3:39 AM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr
Sep 17, 4:29 AM EDTRiver Flood WarningFFCDeKalb, Fulton8 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb11 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 4:35 AM EDTRiver Flood WarningFFCDeKalb6 hr
Sep 17, 4:42 AM EDTRiver Flood WarningFFCFulton, Gwinnett7 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCFayette, Spalding55 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson28 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Sep 17, 4:50 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee17 hr
Sep 17, 5:04 AM EDTRiver Flood WarningFFCLamar, Spalding9 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCDeKalb, Rockdale38 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCGwinnett25 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
Sep 17, 5:13 AM EDTFlash Flood WarningFFCHancock, Jasper, Putnam, Washington6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCPulaski6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Sep 17, 5:36 AM EDTRiver Flood WarningFFCGwinnett5 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBarrow, Jackson34 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson39 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Sep 17, 5:43 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 6:00 AM EDTRiver Flood WarningFFCDeKalb4 hr
Sep 17, 6:42 AM EDTFlash Flood WarningFFCGlascock, Jefferson, Warren6 hr
Sep 17, 6:44 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 17, 6:51 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Sep 17, 6:54 AM EDTRiver Flood WarningFFCGwinnett11 hr
Sep 17, 6:58 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:09 AM EDTRiver Flood WarningFFCForsyth16 hr
Sep 17, 7:18 AM EDTRiver Flood WarningFFCDeKalb, Fulton118 min
Sep 17, 7:22 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:27 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 17, 7:31 AM EDTRiver Flood WarningFFCFulton12 hr
Sep 17, 7:47 AM EDTFlash Flood WarningFFCGreene, Taliaferro5 hr
Sep 17, 9:23 AM EDTRiver Flood WarningFFCCherokee, Cobb5 hr
Sep 17, 9:28 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton13 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton11 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard12 hr
Sep 17, 11:03 AM EDTRiver Flood WarningFFCJefferson, Washington23 hr
Sep 17, 11:23 AM EDTRiver Flood WarningFFCJones15 hr
Sep 17, 1:31 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson44 hr
Sep 17, 2:25 PM EDTRiver Flood WarningFFCNewton, Rockdale6 hr
Sep 17, 2:40 PM EDTRiver Flood WarningFFCTaliaferro, Wilkes33 hr
Sep 17, 2:44 PM EDTRiver Flood WarningFFCJefferson3 hr
Sep 17, 6:42 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe3 hr
Sep 17, 7:22 PM EDTRiver Flood WarningFFCDooly4 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.